New York, 2005

Damaging Wind in New York, July 1, 2005

July 1, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 1, 8:25 PM EST, 15 minutes earlier.

Area forecast discussion, Jul 1, 8:25 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
925 PM EDT FRI JUL 1 2005

.SHORT TERM(TONIGHT THROUGH SUNDAY)...
UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. THIS WILL ALSO
REMOVE TS FROM NW HALF. TS STILL GOING STRONG ALONG I88. THESE WILL
GONE OUT OF CWA BY MIDNIGHT AS COLD FORNT FINISHES PUSHING SE. TAC

SCTRD SHRA/FEW TSRA DEVLPG AHEAD OF MAIN UPR LVL SHRT WAVE WHICH WAS
SWINGING E FROM THE ERN GREAT LAKES. THIS FEATURE WILL LEAD TO
INCREASING WIND SHEAR...ESP NRN/ERN NY AND FORCE THE COOL FRNT E
INTO NY AND NRN PA TONIGHT. THEREFORE...CONVECTION WILL INCREASE IN
INTENSITY AND ORGANIZE AS IT MOVES E THRU THE ERN PART OF BGM/S FCST
AREA INTO THE EARLY EVE. POTENTIAL EXISTS FOR STRONG TO SVR STORMS
WITH DAMAGING WINDS AS PRIMARY THREAT. WIND SHEAR WAS MARGINAL FOR
SVR IN SRN NY AND NRN PA WITH BETTER SHEAR FARTHER N AND E. SVR
WATCH BOX OUT FOR NRN/ERN CWA WHICH LOOKS GOOD GIVEN THAT THERE IS A
POTENTIAL FOR A FEW STORMS TO INTENSIFY TO SVR LEVELS AS THEY ASCEND
THE HIGHER TERRAIN IN THESE AREAS. AFTER THIS BATCH OF CONVECTION
MOVES E...SCT ACVTY WAS REVELOPING IN ADVANCE OF THE ACTUAL SFC FRNT
IN WRN NY/WRN PA. THUS WILL KEEP SCT SHRA/TSRA IN FCST INTO EVENING
W AND S OF WATCH BOX AREA IN BGM CWA. SFC FRNT WILL PASS THRU SRN
AND ERN CWA LATER TONIGHT ON NW WINDS...SO CANNOT RULE OUT STRAY
SHRA OR TSRA WHEN THIS PASSES THRU SO WILL KEEP CHC POPS IN FOR
CATSKILLS/POCONOS UNTIL A BIT AFTER MIDNIGHT.

SKIES WILL CLR LATE TONIGHT AS FRNT AND COOLER TEMPS EDGE S...THINK
VALLEY FOG WILL DVLP LATE TONIGHT AS COOLER AIR WORKS IN ABV STILL
RATHER MOIST LL/S.

HIGH PRESSURE SFC THRU MID-TROP THEN WORKS OVER REGION FOR THE REST
OF SAT THRU SUNDAY. SOME SCT-BKN CU WILL DVLP ACRS NC NY IN ASSCTN
WITH COLDER 850 MB TEMPS ALOFT SAT. HIGHER DWPTS SUN WILL MAKE FOR
MORE CU THAN SAT.

NEW ZONES AND UPDATED GRIDS OUT SOON. - NICOSIA
&&

.LONG TERM (SUN NGT - FRI)...
LONG TERM GNRLY A TRANQUIL PD...WITH THE XCPTN OF A SHRT WV TUE AND
WED. PD STARTS WITH DRY WX WITH SFC HIPRES DRFTG OFF THE EAST CST
AND AN UPPER RDG IN PLACE. WEAK SHRT WV APRCHS ON TUE BRINGS
MOISTURE AND CHANCE OF PCPN. CHANCE OF RWS/TRWS WITH THE LWRD HGTS
AND WEAK SFC TROF AND COLD FNT. SYSTEM SHD BE CLR OF THE AREA BY THU
AND ONCE AGAIN WEAK RDGG AND DRIER AIR WORK INTO THE REGION. WITH
UPPER RDG BUILDING IN THE WEST AND A BROAD TROF IN THE EAST...TEMPS
SHD REMAIN SEASONABLE AND DO NOT XPCT A RETURN OF THE ABV NRML HEAT.
MORFORD
&&

.AVIATION (01/18Z - 02/18Z)...
TROF OVER THE REGION ATTM TRIGGERING SOME CONV AND WIDESPREAD CLDS.
XPCT CONDS TO REMAIN VFR THIS AFTN XCPT INVOF TRWS. CLRG SKIES THIS
EVENING SHD SETUP A CLASSIC VALLEY FOG SITUATION SO HAVE BROUGHT ELM
DOWN TO LIFR SHRTLY AFT MIDN. OTR THAN RISING VLY FOG SAT...XPCT
FINE VFR CONDS. MORFORD

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jul 1, 2:34 AM EST, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 AM EDT THU JUL 1 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-300900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
334 AM EDT THU JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
A LINE OF THUNDERSTORMS IS EXPECTED DEVELOP THIS
AFTERNOON...CROSSING CENTRAL NEW YORK AND NORTHEASTERN
PENNSYLVANIA.  THE MAIN THREAT FROM THESE STORMS IS DAMAGING
WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE POSSIBLE.  SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING...HOWEVER...THE
THREAT OF SEVERE WEATHER WILL DIMINISH BEFORE SUNSET.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON.

MC

In the hours before

Special weather statement, Jul 1, 3:08 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT FRI JUL 1 2005

NYZ009-037-012115-
ONEIDA NY-
408 PM EDT FRI JUL 1 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF WIND GUSTS TO 40 MPH AND SMALL HAIL.
THIS STORM WAS LOCATED NEAR BLOSSVALE..AND MOVING NORTHEAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LEE AT 415 PM EDT
  ROME AT 420 PM EDT
  STOKES CORNER AND DELTA LAKE AT 425 PM EDT
  WESTERNVILLE AND AVA AT 435 PM EDT
  NORTH WESTERN AND FRENCHVILLE AT 440 PM EDT
  STEUBEN AT 445 PM EDT
  TRENTON AND BARNEVELD AT 450 PM EDT
  BOONVILLE AND REMSEN AT 455 PM EDT

RRM
Special weather statement, Jul 1, 3:46 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 PM EDT FRI JUL 1 2005

NYZ062-012115-
SULLIVAN NY-
446 PM EDT FRI JUL 1 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
...SMALL HAIL AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ROCK
HILL..AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PHILLIPSPORT AT 505 PM EDT

RRM
Special weather statement, Jul 1, 7:41 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
841 PM EDT FRI JUL 1 2005

NYZ045-046-057-020130-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
841 PM EDT FRI JUL 1 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
  GUSTY WINDS AROUND 40 MPH...AND VERY HEAVY RAIN.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NORWICH TO MC DONOUGH TO
  SMITHVILLE FLATS..AND MOVING SOUTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OXFORD AND GREENE AT 850 PM EDT
  SOUTH OXFORD AT 855 PM EDT
  HOLMESVILLE AND SOUTH NEW BERLIN AT 900 PM EDT
  LATHAMS CORNERS AND GUILFORD AT 905 PM EDT
  GILBERTSVILLE AND MT UPTON AT 910 PM EDT
  ROCKDALE AT 915 PM EDT
  NINEVEH AND BAINBRIDGE AT 920 PM EDT
  UNADILLA AND SIDNEY AT 925 PM EDT

MJ
Special weather statement, Jul 1, 7:55 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT FRI JUL 1 2005

NYZ056-PAZ039-020145-
BROOME NY-SUSQUEHANNA PA-
855 PM EDT FRI JUL 1 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
  GUSTY WINDS AROUND 40 MPH...AND VERY HEAVY RAIN.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM CHENANGO BRIDGE TO
  JOHNSON CITY TO ENDICOTT..AND MOVING SOUTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CHENANGO BRIDGE AND PORT DICKINSON AT 900 PM EDT
  PORT CRANE AND VESTAL CENTER AT 905 PM EDT
  SANITARIA SPGS AT 910 PM EDT
  BRACKNEY AND CONKLIN AT 920 PM EDT
  KIRKWOOD AT 925 PM EDT
  WINDSOR AND EAST WINDSOR AT 930 PM EDT
  HALLSTEAD AND GREAT BEND AT 935 PM EDT
  HICKORY GROVE AT 940 PM EDT

MJ

The radar

The Binghamton radar (KBGM), 64 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
July 1, 8:40 PM EST
Where
Delaware County, East Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
UNKNOWN
Coordinates
42.333, -75.233

Thunderstorm winds downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467146.